Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 434, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2011, 6:02 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2011, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 13, 2011, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 27 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:46 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 13, 3:46 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT WED JUL 13 2011 .DISCUSSION... PERSISTENT HEAT WILL AFFECT THE OUN CWA THROUGH THE NEXT SEVEN DAYS. ISOLATED TO WIDELY SCATTERED STORMS MAY DEVELOP DURING THE AFTERNOONS AND EVENINGS. SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...LIKELY ASSISTED BY THE PRESENCE OF AN OUTFLOW BOUNDARY LEFT FROM MORNING THUNDERSTORMS IN SOUTHERN KS/NORTHERN OK. WITH LIGHT FLOW ALOFT AND THE ABSENCE OF LARGE SCALE LIFT... STORM COVERAGE IS LESS THAN YESTERDAY. HOT AND DRY AIR AT LOW LEVELS WILL LEAD TO A FEW STRONG WIND GUSTS. THE MID LEVEL RIDGE WILL SHIFT OVERHEAD ON THURSDAY... WITH STORM CHANCES LIMITED THROUGH FRIDAY DESPITE SOME MID LEVEL MOISTURE REMAINING. ONLY OCCASIONAL AND TEMPORARY RELIEF FROM HOT TEMPERATURES IS EXPECTED THROUGH THE NEXT WEEK... WITH THE HEAT ADVISORY CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 77 104 78 103 / 20 10 10 10 HOBART OK 80 105 80 105 / 20 10 0 0 WICHITA FALLS TX 81 107 82 107 / 10 10 10 10 GAGE OK 75 103 75 105 / 20 10 0 0 PONCA CITY OK 76 102 79 102 / 20 10 10 10 DURANT OK 79 103 78 100 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 23/03
Hazardous weather outlook, Jul 13, 11:55 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED JUL 13 2011
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED JUL 13 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW MAY PRODUCE DAMAGING WIND
GUSTS.
DISCUSSION...
A MOIST AND UNCAPPED ATMOSPHERE OVER OKLAHOMA AND NORTH TEXAS WILL
PROVIDE AN ENVIRONMENT FAVORABLE FOR AT LEAST ISOLATED THUNDERSTORMS
THROUGH LATE EVENING. IN ADDITION...AN OUTFLOW BOUNDARY EXTENDING
FROM NORTHWEST TO SOUTH-CENTRAL OKLAHOMA WILL PROVIDE A FOCUS FOR
STORM DEVELOPMENT. SCATTERED STORMS ARE EXPECTED TO FORM...AND
GRADUALLY INCREASE IN COVERAGE...THIS AFTERNOON. COVERAGE AND
INTENSITY OF STORMS SHOULD BEGIN TO DECREASE BY SUNSET...BUT A FEW
STORMS MAY PERSIST WELL INTO THE NIGHT. MODERATE INSTABILITY AND
VERY WEAK VERTICAL WIND SHEAR SUGGEST THAT THE PRIMARY RISKS WITH
STORMS WILL BE HEAVY RAIN AND STRONG WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER SOUTHERN
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. A HEAT ADVISORY
CONTINUES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY IS
EFFECTIVE UNTIL SATURDAY. FIRE DANGER WILL BE VERY HIGH ON FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.
CMSIn the hours before
Special weather statement, Jul 13, 5:24 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT WED JUL 13 2011
OKZ027-040-132315-
GRADY OK-GARVIN OK-
524 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND GRADY COUNTIES.
AT 524 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM RUSH
SPRINGS TO 3 MILES SOUTHWEST OF ERIN SPRINGS...MOVING EAST AT 10
MPH. BRIEF DAMAGING WIND GUSTS ARE POSSIBLE.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3490 9797 3483 9747 3468 9751 3469 9763
3470 9799
BURKELocal storm report, Jul 13, 5:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 E LOYAL 35.97N 98.06W
07/13/2011 KINGFISHER OK PUBLIC
ONE LARGE TREE AND SEVERAL 2 TO 3 INCH DIAMETER TREE
LIMBS DOWNED WITH ESTIMATED 60 MPH WINDS
&&
MALocal storm report, Jul 13, 5:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 4 NNE SULPHUR 34.56N 96.95W
07/13/2011 M64 MPH MURRAY OK MESONET
MEASURED BY SULPHUR MESONET
&&
MASpecial weather statement, Jul 13, 5:35 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT WED JUL 13 2011
TXZ090-132300-
CLAY TX-
535 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.
AT 534 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES SOUTH OF
PETROLIA TO 10 MILES SOUTHEAST OF PETROLIA...MOVING EAST AT 5 MPH.
BRIEF DAMAGING WIND GUSTS ARE POSSIBLE.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3385 9830 3400 9829 3406 9811 3404 9810
3402 9810 3399 9806 3400 9800 3380 9799
BURKESpecial weather statement, Jul 13, 5:37 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT WED JUL 13 2011
OKZ040-041-132315-
MURRAY OK-GARVIN OK-
537 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES.
AT 537 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM HENNEPIN TO
TURNER FALLS...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
HAIL UP TO ONE-HALF INCH...
CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3437 9703 3438 9705 3439 9735 3451 9735
3452 9736 3464 9736 3465 9693 3434 9694
3434 9704
BURKELocal storm report, Jul 13, 5:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST DOVER 35.98N 97.91W
07/13/2011 E60 MPH KINGFISHER OK LAW ENFORCEMENT
DOVER PD ESTIMATED 60 MPH WIND GUSTS
&&
MAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:05 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 25 min |
| Jul 12, 7:23 PM CDT | Special Weather Statement | OUN | Hughes | 22 min |
| Jul 12, 7:27 PM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Jul 12, 7:30 PM CDT | Special Weather Statement | OUN | Pottawatomie | 30 min |
| Jul 12, 7:40 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Jul 13, 3:20 AM CDT | Special Weather Statement | OUN | Kay | 55 min |
| Jul 13, 4:17 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 13, 1:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
| Jul 13, 2:27 PM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| Jul 13, 2:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| Jul 13, 2:59 PM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Tillman | 61 min |
| Jul 13, 3:05 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jul 13, 3:26 PM CDT | Special Weather Statement | OUN | Roger Mills | 34 min |
| Jul 13, 3:33 PM CDT | Special Weather Statement | OUN | Blaine | 42 min |
| Jul 13, 3:47 PM CDT | Special Weather Statement | OUN | Canadian | 43 min |
| Jul 13, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 67 min |
| Jul 13, 4:24 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 51 min |
| Jul 13, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 31 min |
| Jul 13, 5:02 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major, Woods | 51 min |
| Jul 13, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 40 min |
| Jul 13, 5:24 PM CDT | Special Weather Statement | OUN | Grady | 51 min |
| Jul 13, 5:37 PM CDT | Special Weather Statement | OUN | Murray | 38 min |
| Jul 13, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major, Woods | 49 min |
| Jul 13, 6:10 PM CDT | Special Weather Statement | OUN | Woods | 35 min |
| Jul 13, 6:14 PM CDT | Special Weather Statement | OUN | Pottawatomie | 46 min |
| Jul 13, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 53 min |
| Jul 13, 6:26 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Jul 13, 6:57 PM CDT | Special Weather Statement | OUN | Caddo, Kiowa | 33 min |
| Jul 13, 5:35 PM CDT | Special Weather Statement | OUN | Clay | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.